Alert archive / West Virginia / Wind Advisories in 2022

Wind Advisory 6, NWS Charleston, WV

April 18, 20226 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Apr 18, 2022, 8:37 AM EDT for 6 counties in West Virginia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2022, 8:37 AM EDT (12:37 UTC)
Expired
Apr 18, 2022, 2:00 PM EDT
In force
5 hr
Issued by
NWS Charleston, WV

Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 0.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
757 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WWUS71 KRLX 181237
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
837 AM EDT Mon Apr 18 2022

WVZ516-518-520-522-523-526-181800-
/O.NEW.KRLX.WI.Y.0006.220418T1237Z-220418T1800Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, and Harman
837 AM EDT Mon Apr 18 2022

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Southeast Raleigh, Southeast Fayette, Southeast 
  Nicholas, Southeast Webster, Northwest Pocahontas and 
  Southeast Randolph Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
521 
WWUS71 KRLX 181747
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
147 PM EDT Mon Apr 18 2022

WVZ516-518-520-522-523-526-181900-
/O.EXP.KRLX.WI.Y.0006.000000T0000Z-220418T1800Z/
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Beckley, Meadow Bridge, Richwood, 
Snowshoe, and Harman
147 PM EDT Mon Apr 18 2022

...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

The Wind Advisory will be allowed to expire as gusty winds have 
weakened below criteria this afternoon. Wind gusts will continue 
to gradually decrease into the evening hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 7:17 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 18, 7:17 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
717 AM EDT Mon Apr 18 2022

.SYNOPSIS...
Wet weather persists through tonight as an organized low tracks
across the northeast. The system pulls away Tuesday with dry
and cool weather in its wake. Warmer weather returns late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 540 AM Monday...

Precipitation has overspread the area this morning as low
pressure slides to the south of the region with an inverted
trough extending northward. Low pressure will continue to move
northeastward throughout the day. This results in scattered rain
showers today for the lowlands, with a wintry mix for the
northern mountains. Did extend the Winter Weather Advisory to
include Southeast Pocahontas County. The Winter Weather
Advisory is in effect until 8 PM, with ice accumulations of up
to a tenth of an inch possible, and up to an inch or two of
snow across the highest of elevations. High temperatures today
will be on the chilly side with gusty winds at times. Wind gusts
of 30-40 mph are possible in and near the mountains this
morning into the afternoon.

Precipitation coverage will begin to decrease throughout the
evening, but chances will linger through the overnight as an
upper disturbance dives southeast towards the area. Additional
light snow accumulations of up to two inches are possible
tonight across the highest of mountain elevations. Some snow
showers are even possible across the lowlands as colder air
filters in. No accumulation is expected however.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 340 AM Monday...

The short term period Tuesday morning starts out with light
precipitation slowly diminishing from the west as a storm system
over New York weakens as it lifts northeast. Cold air advecting
behind the front will keep temperatures cooler than normal
through Wednesday morning. An areawide frost freeze is likely
Wednesday morning with temperatures cooling toward dewpoint
during the early morning.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 340 AM Monday...

The next big weather pattern shift begins later Wednesday as deep
southerly flow returns warmer temperatures ahead of low pressure and
a front crossing the plains. This front brings a chance for rain
Wednesday night into early Thursday.

Temperatures warm well above normal for the end of the week as
a ridge over the southeastern states builds north. A drier
forecast is advertised on Friday and Saturday, however models
differ slightly on handling shortwaves moving over the
southeastern ridge which may bring showers before the week ends.
Models are in better agreement for the end of the weekend with
bringing precipitation back to the region on Sunday as another
northern plains storm pick up eastward momentum.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
As of 700 AM Monday...

VFR/MVFR conditions persist at all terminals this morning.
Precipitation has overspread the region mainly in the form of
rain showers, with a wintry mix across the northern mountains.
Scattered rain showers will continue throughout the day,
gradually diminishing from west to east during the late
afternoon and evening hours. Another wave of more isolated
showers will then progress through the region for the overnight
period. Snow showers will be possible at BKW/EKN, possibly
mixing in during the late overnight at the rest of the
terminals.

Ceilings will gradually reduce into MVFR/IFR by early afternoon
and continue as such through much of the rest of the TAF
period. Some brief LIFR restrictions are also possible. MVFR
VSBY restrictions will occur with rain showers and have been
coded as such into the TAFs. Brief IFR VSBY restrictions will be
possible under any heavier showers however, as well as
potentially early Tuesday morning in snow showers at BKW/EKN.

Southeast surface flow veers throughout the day, becoming west
by this evening. Gusty winds can be expected throughout the
entirety of the TAF period, particuarly in and near the
mountains where gusts of 25-40 kts are possible.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Moderate.

ALTERNATE SCENARIOS: Timing and length of category reductions
may vary from what is progged in the TAFs.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    M    H    M    H    H    H    H    H    M    H
HTS CONSISTENCY  H    M    H    H    H    M    M    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    H    H    H    L    H    H
EKN CONSISTENCY  H    H    M    H    H    H    H    M    H    L    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H

AFTER 12Z TUESDAY...
IFR possible into early Tuesday afternoon across northern and
mountain areas due to upslope winds and lingering rain/snow
shower chances.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 8 PM EDT this evening for
     WVZ522>524-526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...KH/GW
NEAR TERM...GW
SHORT TERM...KH
LONG TERM...KH
AVIATION...GW
Hazardous weather outlook, Apr 18, 5:31 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
531 AM EDT Mon Apr 18 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>032-039-040-190945-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
531 AM EDT Mon Apr 18 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central West Virginia,
northern West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Frost and/or freezing temperatures will be possible Tuesday night
into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ033-034-515>519-521-525-190945-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Northwest Webster-Northwest Randolph-
531 AM EDT Mon Apr 18 2022

This Hazardous Weather Outlook is for portions of northeast West
Virginia, southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

Wind gusts of 30-40 mph will be possible today, gradually dissipating
as the afternoon progresses.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-526-190945-
Northwest Pocahontas-Southeast Randolph-
531 AM EDT Mon Apr 18 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Wind gusts of 30-40 mph will be possible today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Wind gusts of 30-40 mph will continue to be possible through Tuesday
evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ522-524-190945-
Southeast Webster-Southeast Pocahontas-
531 AM EDT Mon Apr 18 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ520-190945-
Southeast Nicholas-
531 AM EDT Mon Apr 18 2022

This Hazardous Weather Outlook is for portions of southeast West
Virginia.

.DAY ONE...Today and Tonight.

A light wintry mix is possible this morning into the early afternoon
across isolated higher elevations. In addition, wind gusts of 30-40
mph will be possible today, gradually dissipating as the afternoon
progresses.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

Nearby

Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.